Dx of Vit D Deficiency & Fibromyalgia w/possible menisca tear.

Hi, I have seen a Spine & rehab physician for nearly 1 1/2 yrs. I was sent to him due to numbness, tingling, headache, warm/heat in all extremities, along w/pain, bad insomnia, weakness, fatigue, pain felt like bone rubbing on bone in knees, no reflexes in ankles nor knees. I questioned Dr. about possible Vitamin D Deficiency lab came back as 13. It was rechecked by my primary care doctor and it was 11 - now it's around 25 on last labs.

I was still having insomnia, pain was still intense. Been taking Lyrica 150mg 2tabs bid, celexa 40mg 1qhs, vit D 50,000iu wkly & 2000iu qd. I am now prescribed Ambien 1qd. I can not do workout of 10reps totaling up to 30reps. I find that repeated work over a period of time @ work makes it worse. I have difficulty concentrating more than ever, seems like I am have more of short term memory. I will have a MRI by orthopedic this wk or next to check on possible tissue tear in knees. Please tell me your input about difference between the diagnoses presented. I know I started having this problem in late Oct of 2008 which started w/bone aches, muscle weakness, and then it just progressed completely. Some days good and some days I just have a hard time even sitting down.



Comments for Dx of Vit D Deficiency & Fibromyalgia w/possible menisca tear.

Click here to add your own comments

Not going to get answers from your doctor
by: Kerri Knox, RN- The Immune Queen!

Hi Melissa,

So first of all, you need to read more of my site. It doesn't sound like you've gone through to read any of the pages that I have on Fibromyalgia. Reading through the rest of the pages on Fibromyalgia and then TAKING ACTION on the suggestions that I've made will give you lots of help...

So, please also read my page Vitamin D Therapy and follow the instructions. You are doing MANY MANY things wrong with your vitamin d.

1) You are taking Prescription Vitamin D when you should not be
2) You are not taking vitamin d with the other 'cofactors' necessary to prevent problems
3) Your vitamin d level is still HALF of what it should be
4) You are thinking that taking vitamin d alone and doubling your level, without doing anything else, should be helping you significantly. Unfortunately, it likely won't, as you've seen.

Many, if not MOST of your symptoms are OBVIOUS magnesium deficiency symptoms which you can read about on the Fibromyalgia and Magnesium page. Many people are misdiagnosed with Fibromyalgia when they really have severe magnesium deficiency, and you sound likely to be one of these. In addition, taking vitamin d without magnesium can lead to any even worse magnesium deficiency, so you are doing yourself a BIG disservice and possibly even making your pain worse by not taking cofactors, including magnesium, with your vitamin d.

These are only just a FEW things to start with, there are MANY MANY more suggestions on my Fibromyalgia pages and I suggest doing them ALL at once rather than one at a time. Supplements are not DESIGNED to be taken in large doses alone and they can cause even worse problems when you do that. And supplements by themselves will be useless unless you follow the diet that I recommend...

Please read my site carefully, not just a couple of pages, DO the things that I mention and if you have any questions then feel free to come back here and ask...

Kerri Knox RN

Kerri Knox, RN- The Immune System Queen
Functional Medicine Practitioner
Immune System
Side Effects

by: Anonymous

I've had Fibromyalgia....I ached all over, very painful. Went to a Rheumatoligist, who asked me about my sleep habits..I didn't get much sleep, because of the pain in my body...He said my body wasn't getting restorative rest and therefore couldn't heal itself..So he gave me a prescription of 25mg of Doxepin. I could always fall asleep, but if I woke up, I couldn't fall back to sleep, so I would lay awake for hours every night. After a couple of nights on Doxepin, I felt like a miracle happened to me, I could get up, use the bathroom and then fall right back to sleep...My body healed after I was on it for a short time and I am still using it 15 years later.
I was wondering if maybe you might have been on a Quinolone (Cipro) anti-biotic at one time...My husband was and his tendons are so painful..My sister in law was on Cipro..she now has a meniscus tear.

My husband has tendonitis and a rotator cuff tear for no reason other then the Cipro drugs he has been on for a Prostate infection...

Check out other potential causes and get help!
by: Anonymous

I was diagnosed with fibromyalgia and the peripheral neuropathy after taking antibiotics for a bladder infection. It was about 17 years ago, I didn't sleep well. Went to a rheumatoligist, who diagnosed me with the Fibro. put me on a sleeping pill since I had also developed insomnia. He said that my body wasn't getting restorative sleep and therefore couldn't heal...The med was 25mg. of Doxipen, it was amazing, I hadn't had a good nights sleep in years!! I healed pretty much and am still on these pills 17 years later, but they have lost much of their effectiveness, but they still help...my body was restored...I think I must have taken one of the Fluoroquinolone antibiotics that began all my problems...I never thought about a drug causing my symptoms, but I do now, because mwho say their live are y husband is suffering with severe tendonitis and even a torn rotator cuff. He took one of these antibiotics for a prostate infection about 4 times over 4 or 5 years...It was a thousand mg. a day for a month at a time...so he has taken over 120,000mg. A lot of people can take one dose and have ruptured tendons, tendonitis, muscle and ligament problems, fibro., neuropathy, eye pain with floaters etc...it is toxic..the one my husband took was Ciprofloxacin, Levaquin is another and Avelox is one also...check back and see if you have taken any of these antibiotics. they are all in the Fluoroquinolone family of antibiotics...then go on the internet and check it out, there are thousands of people that are suffering with the toxic side effects of these drugs.... who say their lives have been devastated by these drugs..My husband has been suffering now for a couple of years with lots of pain...

Note from Kerri: I've been helping people deal with 'Fibromyalgia' from the effects of antibiotics for many years and have written a book called The Levaquin Tendonitis Solution in order to help as many people as possible learn about and overcome the effects of these antibiotics.

Click here to add your own comments

Return to Fibromyalgia.


Search this Site
Custom Search


Vitamin D Fact Sheet
Free Vitamin D Fact Sheet by Getting
My Newsletter